What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 1, 9:53 PM MST, 12 minutes earlier.
Area forecast discussion, Jul 1, 9:53 PM MST, 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1153 PM CDT Sat Jul 1 2017
.DISCUSSION...
Please see the 06Z aviation discussion below.
&&
.AVIATION...
Primary concern this forecast period is a cluster of thunderstorms
moving southeastward across SE NM. Have included TEMPOs at CNM and
HOB, though greatest confidence is at HOB, where IFR conditions
in heavy rain are possible. Storms will also be accompanied by
erratic gusty winds, lightning, and potentially small hail. Have
not included mention at other terminals, and will continue to
monitor. Otherwise, VFR conditions are expected to prevail the
next 24 hours, with SE winds which could be gusty at times.
&&
.PREV DISCUSSION... /issued 220 PM CDT Sat Jul 1 2017/
DISCUSSION...
A cold front/outflow boundary has moved south into the area behind
convection which moved southeastward into central Texas earlier
today. This boundary, along with a couple of other outflow
boundaries, will likely provide a low level focus for thunderstorm
development this afternoon/evening, and perhaps a focus for a MCS
tonight. Temperatures will not be as hot today as Friday, but
dewpoints are higher due to easterly low level flow, so instability
will not be lacking to fuel thunderstorm development. In addition,
the easterly upslope flow into the higher terrain has aided
additional scattered thunderstorm development, with more expected
through max heating. SBCape will be 1500-2500 J/Kg over all but
the northeastern CWA, and on the western side of the higher
terrain in Jeff Davis and Presidio counties, while mid level lapse
rates will be rather steep around 8 C/Km. Strong winds will be
the primary threat from thunderstorms this afternoon and tonight,
but there may be enough 0 to 6Km shear for a few organized storms
and large hail this afternoon. Thunderstorms could band together
over the higher terrain of southeastern New Mexico and west
Texas, and aided by a progged 30-40kt h85 LLJ, form an eastbound
MCS overnight. Models have been remiss on how long previous MCSs
have lasted overnight so will have at least a slight chance of
thunderstorms all the way to the eastern and southeasternmost
counties in the CWA. Strong winds could occur along portions of
any linear MCS overnight, and to a lesser extent, heavy rainfall.
A weakened upper ridge over the region today will gradually
retrograde and reform over the Four Corners region by mid next week
where it is progged to stay through next weekend. Temperatures will
stay hot/above normal, but not as hot as what we just had the last
couple of days of June. Since the upper ridge will not be centered
over us, and low level moisture will be present through the extended
forecast, we could see similar occurrences with thunderstorms as
Friday and Friday night, and what is expected through tonight. Shear
will be on the weak side due to the proximity of the upper ridge,
but there may be a little stronger shear a couple of the upcoming
days, or enough instability, to be concerned about strong
thunderstorm wind gusts. All the low level moisture that looks to
be available through the extended, and the mainly weak flow aloft
could result in episodes of heavy rainfall too. It is difficult to
project where specific meteorological features will be in 12-24
hours during the summer, much less 5-6 days out, but between the
heat and expected moisture availability, will keep a chance of
thunderstorms in most locations through the extended.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 97 75 97 75 / 20 20 10 0
Carlsbad 96 70 99 72 / 20 40 20 20
Dryden 99 76 99 75 / 20 20 10 0
Fort Stockton 98 73 98 72 / 20 20 10 10
Guadalupe Pass 90 69 91 69 / 30 40 30 20
Hobbs 93 69 94 70 / 20 40 10 20
Marfa 94 62 93 62 / 30 30 20 20
Midland Intl Airport 97 74 98 74 / 10 20 10 10
Odessa 96 74 98 74 / 10 20 10 10
Wink 100 74 100 75 / 10 30 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
99/99/
Hazardous weather outlook, Jul 1, 10:43 AM MST, 11 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1243 PM CDT Sat Jul 1 2017
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-021745-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
1243 PM CDT Sat Jul 1 2017 /1143 AM MDT Sat Jul 1 2017/
This hazardous weather outlook is for portions of southeast New
Mexico, southwest Texas and western Texas.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Scattered thunderstorms over the higher terrain this afternoon are
expected to migrate over the Permian Basin tonight into early Sunday
morning. The strongest storms will be capable of producing strong
winds, hail, frequent lightning strikes, and locally heavy rainfall.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Scattered mainly afternoon thunderstorms are forecast for the
mountains and adjacent plains through next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland
In the hours before
Special weather statement, Jul 1, 4:32 PM MST, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
632 PM CDT SAT JUL 1 2017
TXZ079-080-020015-
Presidio Valley TX-Marfa Plateau TX-
632 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES UNTIL 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles southwest of Valentine, or 19 miles north of Candelaria, moving
east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southwestern Jeff
Davis and northwestern Presidio Counties.
LAT...LON 3072 10462 3030 10434 3031 10475 3048 10487
3051 10487 3052 10488 3053 10488 3055 10490
3057 10490 3059 10492 3060 10492 3060 10493
3061 10497
TIME...MOT...LOC 2331Z 253DEG 10KT 3042 10472Special weather statement, Jul 1, 5:04 PM MST, 5 hours 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
704 PM CDT SAT JUL 1 2017
TXZ080-020030-
Marfa Plateau TX-
704 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PRESIDIO COUNTY
UNTIL 730 PM CDT...
At 703 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marfa, moving south at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Marfa and Marfa Municipal Airport.
LAT...LON 3039 10409 3041 10388 3006 10381 3005 10412
TIME...MOT...LOC 0003Z 356DEG 21KT 3033 10399
Special weather statement, Jul 1, 5:18 PM MST, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
718 PM CDT SAT JUL 1 2017
TXZ079-080-020100-
Presidio Valley TX-Marfa Plateau TX-
718 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PRESIDIO COUNTY
UNTIL 800 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Candelaria, moving south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Candelaria.
LAT...LON 3044 10453 3009 10439 3001 10469 3002 10470
3005 10471 3008 10469 3013 10470 3018 10469
3022 10471 3023 10471 3026 10475 3030 10476
3032 10479 3045 10481
TIME...MOT...LOC 0017Z 352DEG 19KT 3031 10464Special weather statement, Jul 1, 6:04 PM MST, 4 hours 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
804 PM CDT SAT JUL 1 2017
TXZ079-080-020130-
Presidio Valley TX-Marfa Plateau TX-
804 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PRESIDIO COUNTY UNTIL 830
PM CDT...
At 803 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ruidosa, or near Candelaria. This storm was moving south at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Candelaria, Ruidosa and Chinati Mountains.
LAT...LON 3008 10469 3013 10470 3018 10469 3021 10470
3028 10462 3008 10435 2986 10463 2989 10466
2990 10466 2992 10468 2995 10467 2998 10469
3002 10469 3002 10470 3005 10471
TIME...MOT...LOC 0103Z 317DEG 4KT 3005 10467Special weather statement, Jul 1, 6:15 PM MST, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
815 PM CDT SAT JUL 1 2017
TXZ081-020200-
Big Bend Area TX-
815 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREWSTER COUNTY
UNTIL 900 PM CDT...
At 815 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Terlingua, or 7 miles east of Lajitas, moving south at
5 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lajitas, Study Butte-Terlingua, Castolon and Barton Warnock
Environmental Educational Center.
LAT...LON 2912 10352 2914 10353 2914 10355 2916 10355
2915 10360 2917 10361 2916 10365 2917 10366
2918 10372 2923 10376 2922 10377 2932 10377
2931 10354 2911 10349
TIME...MOT...LOC 0115Z 353DEG 5KT 2922 10365Special weather statement, Jul 1, 9:16 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1116 PM CDT SAT JUL 1 2017
TXZ079-020445-
Presidio Valley TX-
1116 PM CDT SAT JUL 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PRESIDIO COUNTY
UNTIL 1145 PM CDT...
At 1115 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Leaton, or near Presidio, moving south at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Presidio, Redford, Fort Leaton and Presidio Lely International
Airport.
LAT...LON 2940 10417 2943 10418 2946 10422 2949 10421
2948 10423 2949 10423 2952 10426 2952 10431
2953 10432 2952 10433 2955 10438 2963 10438
2960 10417 2938 10413
TIME...MOT...LOC 0415Z 011DEG 11KT 2950 10428